Tennessee, 2025Heavy Snow and Winter Weather in Tennessee, February 19 to 20, 2025
February 19 to 20, 2025 · NWS MRX · 37 events in 37 counties and zones
A baroclinic cyclone originating near the Gulf and moving by to Tennessee's south, combined with a strong upper level jet, provided for two rounds of snow across East Tennessee.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A baroclinic cyclone originating near the Gulf and moving by to Tennessee's south, combined with a strong upper level jet, provided for two rounds of snow across East Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 19, 12:14 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 19, 12:14 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1214 AM EST Wed Feb 19 2025
...New AVIATION...
.UPDATE...
Issued at 806 PM EST Tue Feb 18 2025
No changes were made to the forecast for tonight during the
evening update. Timing for snow arrival looks to be on track. Snow
is being reported in Clarksville and Hopkinsville. Nashville area
is not reporting snow yet but reflectivity shows that snow is on
their doorstep. Snow will begin after midnight for the Cumberland
Plateau counties, in the early morning hours for the Tennessee
Valley and closer to sunrise farther east. Light accumulation will
be possible before sunrise especially in the Upper Cumberland
Plateau.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 300 PM EST Tue Feb 18 2025
1. Snow expected to begin late tonight/early Wednesday morning for
most of the area, transitioning into scattered snow showers
Wednesday night.
2. Cold temperatures may cause travel impacts through Thursday
night.
Currently the low pressure system to our south is continuing to
develop and track along the Gulf Coast today, and will continue
along it's trajectory heading into tomorrow. This will combine with
an upper level jet further to our north across parts of the
Tennessee and Ohio Valleys to bring another winter system to the
southern Appalachians. High pressure across the Plains states will
help to funnel in cold, sub-freezing air into our region which will
help set the stage in throughout the atmosphere to support snowfall
starting tonight. Overnight there will be a dry layer of air in the
lower levels that needs to be overcome by the incoming precipitation
moving through Tennessee and Kentucky towards the southern
Appalachians. The first uncertainty factor (in this very uncertain
forecast) comes from how fast this drier layer will need to be
precipitated into before saturating allowing snow to reach the
surface.
Once the lower levels saturate, likely sometime early in the morning
across the Cumberland Plateau and southwest Virginia we'll see
probably the best window for the fastest accumulating snow before
the sun rises and begins to warm up the lower layers of the
atmosphere and to a lesser degree the surface. Models have remained
fairly consistent about tomorrows temperatures rising back above
freezing pretty much everywhere south of Interstate 40 and even
possibly up into the Tri-cities region. Now it absolutely can still
snow with temperatures several degrees above freezing, but the SLR
are much lower and the snow has a higher chance of melting on
contact with some surfaces. This line of above freezing
temperatures/temperatures warm enough to melt the snow remains the
most uncertain aspect of this forecast and we will likely see
reports out of the same county of snow accumulations while other
parts of the county gets all rain... And this is before even
factoring in how the elevation will affect everything. Adding to the
uncertainty is the fact that some very weak downsloping could occur
in the foothills of the western side of the Appalachian mountains.
Downsloping has a history of having a dramatic affect on the amount
and type of precipitation in the foothills, with a swath of light
rain occur just a few miles away from accumulating moderate
snowfall... So during the day on Wednesday have continued with the
trend of lower snowfall totals along the foothills of the
Appalachians. Have stayed close to NBM, WPC, and HRRR snow amounts
as they all seem to be handling the possible melting and downsloping
better than some of the deterministic models.
Ensemble and probabilistic guidance has remained fairly steady with
this being an advisory level event for almost all of the southern
Appalachians with parts of southwest VA and possibly the tops of the
Appalachian mountains having the best chance to see 4+ inches of
snow Wednesday morning through Thursday morning. Forecast confidence
remains highest in the areas that are expected to stay below
freezing along the northern Cumberland Plateau and over into
southwest Virginia. And the lowest confidence in snowfall totals is
for areas along and south of Interstate 40.
OVernight Wednesday night into Thursday morning very cold air will
funnel into the region as we're under the base of the upper low. And
on the south edge and back side of the low very light lift and QPF
will remain over the region, especially across northeast TN and
southwest VA, as this transitions into a more northwest flow
snowfall event on the back end. An additional 1-2" of snow are
possible in the typically favored orographically enhanced areas of
northeast TN and southwest VA, and we could see closer to 3 inches
in the tops of the Appalachians overnight. The cold air Thursday
morning will be a shock to the system for many as low temperatures
drop into the teens for much of the area, and while winds won't be
particularly strong, the wind chill values will still drop into the
single digits or sub-freezing along the Cumberland Plateau, enhanced
by the snow pack that will likely be lingering over these areas.
Temperatures will struggle to climb back above freezing anywhere
during the day on Thursday.
&&
.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 300 PM EST Tue Feb 18 2025
Key Messages:
1. Very cold to start the period, but moderating temperatures
thereafter.
2. Outside chance of some flurries/light snow in the north on
Saturday, then some light rain possible on Tuesday. Otherwise,
mostly dry in the long term.
Discussion:
The long term forecast is fairly tranquil and mostly dry.
Thursday night we'll have to contend with very cold temperatures.
After a day with readings at/below freezing across the board, strong
high pressure will build in from the northwest and allow temps to
drop into the single digits Thursday night into Friday morning.
Friday into Saturday will be dry.
Saturday a shortwave will eject east from the Texas panhandle region
towards the Tennessee valley, moving through our neck of the woods
Saturday evening. Most guidance keeps precip limited to areas north
of us, closer to the parent shortwave and vort max. Will keep PoPs
below the mentionable slight chance levels for now, but wouldn't be
surprised to see some flurries or light snow across our Virginia
counties and perhaps into the northern Tennessee valley areas Sat
evening.
Late Sat night into the first of next week look dry, with moderating
temperatures beneath WNW upper flow. Should see highs getting back
into the 50s by Monday.
Monday night through Wednesday another system moves through and
should bring additional light precipitation to at least the northern
parts of the CWA. Still a ways out obviously, but this looks like it
would be simply a rain event.
&&
.AVIATION...
(06Z TAFS)
Issued at 1209 AM EST Wed Feb 19 2025
Aviation conditions will remain VFR for the next couple of hours
with gradual deterioration through the early morning as snow
arrives from the west. For all of the sites, reductions are likely
to begin around 10Z with the most intense snow (mixed with some
rain at CHA) expected to be from 12Z through at least 18Z. At TRI,
more intense snowfall will likely continue until 20Z or later.
Currently, the IFR reductions were maintained in the TAF as the
prevailing conditions during this time. However, any heavier snow
bands could produce reductions to LIFR. CHA will improve back to
MVFR the quickest with TRI possibly remaining IFR into the
evening. Winds will be light and generally near a northerly to
northeasterly direction.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 20 31 17 41 / 10 0 0 0
Knoxville McGhee Tyson Airport, TN 19 28 13 37 / 30 0 0 0
Oak Ridge, TN 18 28 13 38 / 30 0 0 0
Tri Cities Airport, TN 18 25 10 34 / 60 20 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory until midnight EST tonight for Anderson-
Campbell-Claiborne-Grainger-Hamblen-Hancock-Hawkins-
Jefferson-Knox-Loudon-Morgan-North Sevier-Northwest Blount-
Northwest Carter-Northwest Cocke-Northwest Greene-Roane-
Scott TN-Sullivan-Union-Washington TN.
Winter Weather Advisory until 7 AM EST Thursday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Winter Weather Advisory until noon CST Wednesday for Bledsoe-
Marion-Sequatchie.
VA...Winter Weather Advisory until midnight EST tonight for Lee-Scott
VA-Washington VA.
Winter Storm Warning until 7 AM EST Thursday for Russell-Wise.
&&
SHORT TERM...
LONG TERM....CD
AVIATION...BWHazardous weather outlook, Feb 18, 3:03 PM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
303 PM EST Tue Feb 18 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-192015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
303 PM EST Tue Feb 18 2025 /203 PM CST Tue Feb 18 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
A winter storm will spread precipitation into the Tennessee
Valley region starting early Wednesday morning and continuing
through through Wednesday night. With a cold airmass in place
ahead of this system, some light snow accumulation is expected
across much of East Tennessee and southwest Virginia, mainly
during Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
More significant snowfall accumulation is possible across the
higher elevations where snow may continue to accumulate into
Thursday morning. The very cold temperatures Wednesday night
through Thursday night could make for hazardous travel conditions,
even with very light snow amounts.
.SPOTTER INFORMATION STATEMENT...
Reports of snow accumulations Wednesday through Thursday will be
appreciated.
Winter Weather, Campbell
- When
- February 19, 2:30 AM EST to February 20, 12:00 PM EST
- Where
- Campbell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
Light snow fell across Campbell County, with the CO-OP observer in Newcomb measured 3.3 inches of snow. Additionally, the public reported 2.3 inches of snow in Jacksboro.
Winter Weather, Scott
- When
- February 19, 2:30 AM EST to February 20, 11:30 AM EST
- Where
- Scott forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
Light snow fell across Scott County, the CO-OP observer in Oneida reported 2 inches of snowfall, along with a member of the public in Oneida.
Winter Weather, Morgan
- When
- February 19, 2:30 AM EST to February 20, 8:30 AM EST
- Where
- Morgan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
A light snow fell in Morgan County, with 0.8 inches of snow reported on the morning of the 19th halfway through the event.
Winter Weather, Roane
- When
- February 19, 2:30 AM EST to February 20, 6:00 AM EST
- Where
- Roane forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Light snow fell in Roane County, the COOP observer in Kingston measured 2 inches of snow, and a CoCoRaHS observer east of Kingston measured 0.5 inches of snow.
Winter Weather, Hamblen
- When
- February 19, 3:30 AM EST to February 20, 12:20 PM EST
- Where
- Hamblen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
Light snow fell in Hamblen County, the official two day total from NWS Morristown is 2.1 inches of snow. Additionally Morristown Radio recorded 1.6 inches of snow and a member of the public measured 1.6 inches of snow in Talbott.
Heavy Snow, Jefferson
- When
- February 19, 3:30 AM EST to February 20, 12:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Public
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
Light snow fell across most of Jefferson County, though a heavy snow report of 3.5 inches of snow in Chestnut Hill was received from the public. Elsewhere, 1.3 inches of snow fell in White Pine, 1.5 inches of snow in Blaine, 1.2 inches of snow in Piedmont, 0.75 inches of snow in New Market. These smaller reports only included the snow on the 19th. Additionally, an 8 inch tree limb fell and blocked most of Nick Thornton road near the Bush's Baked Beans Factory. This tree limb location is near the Chestnut Hill snowfall report.
Winter Weather, Anderson
- When
- February 19, 3:30 AM EST to February 20, 12:00 PM EST
- Where
- Anderson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.118, -84.198 (the zone’s center; the record gives no point)
Light snow was recorded across Anderson County, with CoCoRaHS observers reporting 1.6 inches of snow in Norris, 1.1 inches and 1.2 inches of snow in Oak Ridge. Additionally the public reported 1.2 inches of snow in Oak Ridge.
Winter Weather, Loudon
- When
- February 19, 3:30 AM EST to February 20, 10:00 AM EST
- Where
- Loudon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Light snow fell in Loudon, a CoCoRaHS observer in Loudon measured 2.7 inches of snow. The COOP observer for Lenoir City Utilities measured 2.5 inches of snow. Additional reports were 1.8 inches of snow in Lenoir City, 2 inches in Loudon, and 1.8 inches of snow north of Lenoir City.
Winter Weather, Bledsoe
- When
- February 19, 4:00 AM EST to 8:00 AM EST
- Where
- Bledsoe forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
Light snow fell in Bledsoe County, CoCoRaHS observers reported 2.5 inches of snow in southwestern Bledsoe and 2 inches of snow in Graysville. The COOP observer in Pikeville measured 1.6 inches of snow.
Winter Weather, Sequatchie
- When
- February 19, 4:00 AM EST to 8:00 AM EST
- Where
- Sequatchie forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
Light snow fell in Sequatchie County, with CoCoRaHS observers in Dunlap measuring 2.3 inches and 1.5 inches of snow, and the CO-OP observer in Cartwright measuring 2 inches of snow.
Winter Weather, Marion
- When
- February 19, 4:00 AM EST to 8:00 AM EST
- Where
- Marion forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.129, -85.622 (the zone’s center; the record gives no point)
Light snow fell in Marion County, with a CoCoRaHS observer in Jasper measuring 1.6 inches of snow and the county Emergency Manager measuring 1.2 inches of snow in South Pittsburg.
Winter Weather, Knox
- When
- February 19, 5:00 AM EST to February 20, 10:00 AM EST
- Where
- Knox forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Light snow fell across Knox County. CoCoRaHS reports of snowfall were: 2.6 inches in Knoxville, 1.5 inches in Knoxville, 1 inch in Seymour, 2 inches in Knoxville, 1.7 inches in Karns, and 2 inches in Farragut.
Winter Weather, Rhea
- When
- February 19, 5:00 AM EST to February 20, 10:00 AM EST
- Where
- Rhea forecast zone
- Reported by
- Public
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
Light snow fell across Rhea County, with the public reporting 2 inches of snowfall in Evensville, and 1.3 inches of snow in Spring City. The COOP observer in Spring City measured 1.6 inches of snow.
Winter Weather, Meigs
- When
- February 19, 5:00 AM EST to February 20, 10:00 AM EST
- Where
- Meigs forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.513, -84.813 (the zone’s center; the record gives no point)
Light snow fell in Meigs County, a CoCoRaHS observer in Decatur reported 2.5 inches of snow, another in Ten Mile reported 2 inches of snow. The COOP observer in Decatur reported 2 inches of snow and light ice pellets. Finally a member of the public in Ten Mile reported 2.2 inches of snow.
Heavy Snow, McMinn
- When
- February 19, 5:00 AM EST to February 20, 10:00 AM EST
- Where
- McMinn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.425, -84.617 (the zone’s center; the record gives no point)
A CoCoRaHS observer in Athens recorded an event total of 3 inches of snow. Otherwise the COOP observer in Athens recorded 1.2 inches of snow in the first bout, 0 in the second. The public reported 2 inches of snow in Athens and 2 inches of snow in Dentville, and a trained spotter reported 2.5 inches of snow in Etowah.
Winter Weather, Hamilton
- When
- February 19, 5:00 AM EST to 9:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
Light snow fell in Hamilton County, primarily on the 19th. The CO-OP observer at Lookout Mountain Point Park recorded 2 inches of snow, a member of the public on Signal Mountain measured 2 inches of snow. The official measurement from Chattanooga Airport was 0.8 inches of snow. CoCoRaHS observations were 1.5 inches of snow in Middle Valley, 1.4 inches of snow in Ooltewah, 1.5 inches of snow in Chattanooga, 1 inch of snow in Ooltewah, 1 inch of snow next to Chattanooga Airport, and 1.6 inches of snow in East Ridge.
Winter Weather, Northwest Blount
- When
- February 19, 5:00 AM EST to February 20, 8:00 AM EST
- Where
- Northwest Blount forecast zone
- Reported by
- ASOS
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Official observer observation at McGhee Tyson Airport in Alcoa was 1.9 inches event total snowfall. Additionally, CoCoRaHS observations were: 1.5 inches in Friendsville, 2 inches in Maryville, and 1.8 inches of snowfall in Walland.
Heavy Snow, Sevier/Smoky Mountains
- When
- February 19, 5:00 AM EST to February 20, 3:00 PM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Steady snow in two bursts resulted in 5 inches of snowfall at Mount LeConte, and 1.5 inches at Newfound Gap.
Heavy Snow, North Sevier
- When
- February 19, 5:00 AM EST to February 20, 10:00 AM EST
- Where
- North Sevier forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Light snow fell across most of the North Sevier zone, except for a report of 3 inches of snow just north of Gatlinburg. Otherwise a NWS Employee in Strawberry Plains reported 1.9 inches of snow on the 19th, a spotter in Kodak reported 1.4 inches of snow, and amateur radio reported 1.5 inches of snow in Dollywood and Wears Valley.
Winter Weather, Bradley
- When
- February 19, 5:30 AM EST to 9:30 AM EST
- Where
- Bradley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
Light snow fell in a brief burst in Bradley, leading to 2 inches of snow in Cleveland, 2 inches in Charleston, and 1 inch in Tasso.
Winter Weather, West Polk
- When
- February 19, 5:30 AM EST to 9:30 AM EST
- Where
- West Polk forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.120, -84.523 (the zone’s center; the record gives no point)
Light snow fell in a short period during the morning, leading to an inch of snow in Benton.
Winter Weather, Northwest Monroe
- When
- February 19, 5:30 AM EST to 9:30 AM EST
- Where
- Northwest Monroe forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Light snow fell during the early morning hours, and a CoCoRaHS observer in Madisonville reported 2 inches of snow. A CO-OP observer in Tellico Plains measured 1 inch of snowfall.
Winter Weather, Claiborne
- When
- February 19, 5:45 AM EST to February 20, 12:00 PM EST
- Where
- Claiborne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
Light snow fell in Claiborne County, the CO-OP observer reported 1.3 inches of snow spread across two days.
Winter Weather, Union
- When
- February 19, 5:45 AM EST to February 20, 12:00 PM EST
- Where
- Union forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.288, -83.837 (the zone’s center; the record gives no point)
Light snow fell across Union County, with the COOP observer in Maynardville recording 0.5 inch of snow in each bout for an event total of 1 inch of snow. Otherwise a CoCoRaHS observer in Maynardville recorded 1.6 inches of snow, and a trained spotter recorded 1 inch of snow.
Winter Weather, Hancock
- When
- February 19, 6:00 AM EST to February 20, 1:30 PM EST
- Where
- Hancock forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Light snow fell across Hancock County, with 2.5 inches of snow measured in Sneedville and 1.5 inches of snow measured in Kyles Ford.
Winter Weather, Grainger
- When
- February 19, 6:00 AM EST to February 20, 12:00 PM EST
- Where
- Grainger forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.276, -83.510 (the zone’s center; the record gives no point)
A light snow fell across Grainger County, with an observer along Cherokee Lake in Rutledge reporting 1.5 inches of snow.
Heavy Snow, Cocke/Smoky Mountains
- When
- February 19, 6:00 AM EST to February 20, 4:00 PM EST
- Where
- Cocke/Smoky Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Two bursts of light snow led to 4 inches of snow measured at Round Mountain and 4 inches of snow at 1400 feet in Cosby just outside of Great Smoky Mountains National Park.
Heavy Snow, Northwest Cocke
- When
- February 19, 6:00 AM EST to February 20, 1:00 PM EST
- Where
- Northwest Cocke forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Two bursts of snow led to 3.2 inches of snowfall in Newport per an image relayed by media. The CO-OP observer in Newport measured 1.5 inches of snow.
Winter Weather, Northwest Greene
- When
- February 19, 6:00 AM EST to February 20, 1:00 PM EST
- Where
- Northwest Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Two bursts of light snow led to the CO-OP observer in Greeneville reporting 2.5 inches of snow, and a CoCoRaHS observer in Greeneville reporting 2.8 inches of snow. A CoCoRaHS observer in Tusculum reported 3 inches of snowfall.
Winter Weather, Southeast Greene
- When
- February 19, 6:00 AM EST to February 20, 2:00 PM EST
- Where
- Southeast Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Two bursts of light snow led to an accumulation of 2 inches of snow in a small community 10 miles south of Greeneville.
Winter Weather, Southeast Carter
- When
- February 19, 6:00 AM EST to February 20, 2:00 PM EST
- Where
- Southeast Carter forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Two bursts of light snow led to an event total of 3 inches at 3800 feet in the village of Roan Mountain.
Heavy Snow, Northwest Carter
- When
- February 19, 6:00 AM EST to February 20, 2:00 PM EST
- Where
- Northwest Carter forecast zone
- Reported by
- Social Media
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Two bouts of snow led to heavy snowfall in northwest Carter County, with a Shady Valley Facebook report of 4.5 inches with heavy snowfall at time of report being relayed. Elsewhere, 2.5 inches of snow was measured near Milligan College.
Winter Weather, Sullivan
- When
- February 19, 6:15 AM EST to February 20, 1:30 PM EST
- Where
- Sullivan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
Two bouts of snow led to light snowfall accumulations across Sullivan County. A CoCoRaHS observer recorded 3.5 inches of snow near Oak Grove, another CoCoRaHS observer reported 2 inches of snow in Blountville, the public reported 3 inches of snow near South Holston Dam, 3 inches of snow near Bluff City, a trained spotter reported 2 inches of snow near Kingsport, and another trained spotter reported 2 inches of snow and a light glaze of ice in Colonial Heights.
Heavy Snow, Washington
- When
- February 19, 6:15 AM EST to February 20, 1:30 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Light to heavy snow fell across Washington County, a trained spotter near the Unicoi line measured 1.5 inches of snow. A trained spotter in Johnson City measured 4 inches of snow. CoCoRaHS measurements included 3.3 inches of snow in Gray, 3.4 inches in Gray, 2.9 inches in Johnson City, 2.5 inches in Gray, and 1.8 inches of snow in Jonesborough.
Winter Weather, Hawkins
- When
- February 19, 6:15 AM EST to February 20, 1:30 PM EST
- Where
- Hawkins forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
Light snow fell across Hawkins County, with 3.6 inches of snow measured in Church Hill, 2 inches of snow in Mount Carmel, 2 inches of snow in Surgoinsville, 2 inches in Mooresburg, and 2 inches of snow in Rogersville.
Winter Weather, Johnson
- When
- February 19, 6:30 AM EST to February 20, 1:30 PM EST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.455, -81.852 (the zone’s center; the record gives no point)
Light snow fell across Johnson County, with 3 inches of snow reported at 2600 feet in Butler, and the CO-OP observer in Mountain City recording 0.6 inches of snow.
Heavy Snow, Unicoi
- When
- February 19, 6:30 AM EST to February 20, 1:30 PM EST
- Where
- Unicoi forecast zone
- Reported by
- Public
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
A member of the public measured 4 inches of snow in Erwin.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Nebraska, February 19 to 20, 20251 death · 30 events
- Extreme Cold and Cold in Kentucky, February 19 to 20, 20251 death · 22 events
- Cold in Illinois, February 19 to 20, 20251 death · 19 events
- Winter Weather in Mississippi, February 19, 20251 death · 4 events
- Heavy Snow in Virginia, February 19 to 20, 2025$35,000 · 35 events
- Cold and Frost and Freeze in Texas, February 19 to 22, 202516 events
- Winter Storm and Winter Weather in North Carolina, February 19 to 20, 202515 events
- Winter Storm in North Carolina, February 19 to 20, 202514 events
- Winter Weather in Virginia, February 19, 202513 events
- Extreme Cold and Cold in Missouri, February 19 to 20, 202511 events
- Heavy Snow in North Carolina, February 19 to 20, 2025$10,000 · 10 events
- Extreme Cold in Iowa, February 19 to 20, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240927, 1240928, 1240929, 1240939, 1240916, 1240926, 1240933, 1240940, 1240944, 1241118, 1241119, 1240938, 1240941, 1240942, 1240943, 1241120, 1241124, 1241125, 1241126, 1241121, 1241122, 1241123, 1240914, 1240932, 1240913, 1240915, 1241127, 1241128, 1241129, 1241130, 1241131, 1241132, 1240906, 1240908, 1240912, 1240907, 1240909.